It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board


Epilepsy Board Index
Board Index > Epilepsy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Keppra to Topamax
Sep 17, 2007
I have been instructed by my PCP to switch from the Keppra to Topamax. This is over a period of 3 weeks.

This past weekend I had some really bad suicide thoguhts and depression. And although my Nuero wanted me to stay on the Keepra my PCP said no way. And I now am going to see another nuero on Friday.


anyway,

My Topamax with eventually be 50mg twice daily.

Even though I was so excited about going on Topa. I am really scared of the initial side effects. one being the "uneasiness" and the Tingeling. Can anyone explain what it felt like. I just don't want to freakout tomorrow when I start.

Thanks for any information.
I wouldn't say that the Topamax effects are "kinder" than Keppra's...not from my experience. The time I was on Topamax was the worst time of my life. I'm so glad to be off it. Just do an internet search and you'll see the magnitude of side effects when comparing Topamax to Keppra. There are a LOT of adverse effects that accompany Topamax. Just to name a few....glaucoma, blindness, kidney stones, anxiety and also suicidal thoughts.

I will not tell you specifically how bad the Topamax was in terms of MY depression but suffice it to say, I not only had thoughts, I acted on them (and I have no history of this behavior at all).

I also experienced severe eye problems, sleep deprivation and I was dumber than a box of rocks (didn't help my self esteem although I did manage to become bone thin which was quite fashionable in Los Angeles, my home at the time and something I had never accomplished in my life...not even with a healthy diet and exercise.

I am actually off Topamax now and on Keppra. I did read about the mood effects that go w/ Keppra but considering what I had experienced w/ Topamax, I coudnt' imagine it could get any worse with me. I have taken lots of B6, however, because I read that it curbs these mood swings that seem to accompany Keppra.

Medication has different effects w/ different chemistry. If I could go back on good ole fashioned Dilantin, I would. It worked for me for 16 years without anything more than gum bleeding (which was remedies by getting my teeth cleaned every 3 months). Unfortunately, it stopped being effective and I was forced to switch to Topamax and now Keppra.

Being off the max completely, I gotta say, it's nice to be able to think again and read without getting throbbing headaches. It's also nice to not have to take Exelon (what they give people w/ Alzheimer's disease) to counteract the cognitive effects of the Topamax.





All times are GMT -7. The time now is 07:06 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!